Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 5, 2016, 5:13 PM EDT for Oglethorpe County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 5, 2016, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
721
WWUS82 KFFC 052113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN JUN 5 2016
GAZ037-038-052145-
OGLETHORPE GA-OCONEE GA-
513 PM EDT SUN JUN 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
EASTERN OCONEE COUNTIES UNTIL 545 PM EDT...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXEYS...OR 8 MILES
SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...MAXEYS...STEPHENS...BARNETT
SHOALS AND HUTCHINGS.
LAT...LON 3373 8306 3374 8322 3376 8328 3374 8330
3374 8331 3384 8334 3386 8331 3385 8328
3388 8326 3395 8313
TIME...MOT...LOC 2113Z 253DEG 21KT 3379 8329
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:35 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 5, 3:35 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT SUN JUN 5 2016 .SHORT TERM /Tonight through Monday Night/... Current mosaic radar loop shows mainly showers across the area right now. seeing some stronger showers beginning to develop so should start to see some thunderstorms over the next few hours. Main upper level northern stream trough axis that currently extends from the Great Lakes to the Mississippi River Valley, has merged with the upper level southern stream wave over SE TX. this entire system will continue moving east through the short term. There is also a tropical depression located just north of the Yucatan peninsula that is expected to move NE over the next 24 to 36 hours. This tropical system should be just off the FL Big Bend coastal area by Monday Afternoon/Evening. Right now the Severe potential appears to be increasing as instabilities and moisture continue to increase across the region this afternoon. Currently SPC has mainly eastern portions of the state outlooked under a slight risk which still looks good as that is where the better instabilities are. Best chance of any strong to severe storms will be between now and 10pm. Moist Southwesterly flow continues through Monday with the tropical depression spreading moisture in across south and central GA. This will keep precip chances up through the short term as the drier cooler air does not push into N GA until Monday night/Tuesday Morning. Instabilities are not that great Monday so for now only forecasting general showers and thunderstorms. 01 .LONG TERM /Tuesday through Sunday/... The first part of the long term period will be almost entirely dependent upon the eventual evolution and track of Tropical Depression 3. As of now...the system is forecast to track ne ahead of approaching frontal boundary and toward Appalachee Bay of Florida. Differences arise in how much moisture will be available on the northern side of this system and available for possible convection for portions of our area. Trends in both the GFS and ECMWF have been for front not to sag quite as far south as previously thought allowing for more enhanced moisture transport to make it to to roughly a Columbus to Macon line. Typically with these type of systems and with the movement of the system...the moisture and associated rainfall chances are overdone in the models. For now...will just need to monitor evolution but will gradually tail off from short term pops of likely to chance through early tue and then clearing conditions thereafter. Remainder of the long term will be characterized by high pressure building in at the surface and being the dominant feature. In addition...an upper ridge will begin to build in across the area allowing for continued dry conditions and increasing temps. Likely looking at mid 90s by the end of next week. Current grids have a good handle on this and no major changes planned. Deese && .AVIATION... 18Z Update... Mainly showers across the area right now but still expecting some thunderstorms to pop up later this afternoon. Will continue to see precipitation through the period as frontal system does not clear the area until Monday night. Ceilings are up and down but mostly staying in the IFR to MVFR range. Ceilings should stay in this range through the period. winds will also stay out of the SW at 10kt or less. Will see some higher gust in and around any SHRA/TSRA development. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 67 89 / 50 40 30 0 Atlanta 70 84 68 87 / 50 40 20 0 Blairsville 63 81 60 81 / 50 20 10 0 Cartersville 66 85 64 88 / 50 30 10 0 Columbus 71 85 69 90 / 50 60 30 5 Gainesville 67 83 66 85 / 60 30 20 0 Macon 71 84 69 90 / 50 60 60 5 Rome 66 86 63 88 / 50 20 5 0 Peachtree City 68 84 66 89 / 50 50 20 0 Vidalia 73 82 72 90 / 60 90 90 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Jun 5, 11:06 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1106 AM EDT SUN JUN 5 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1106 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA...WITH SEVERAL ROUNDS OF SHOWERS AND STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH BRIEF DAMAGING WINDS UP TO 60 MPH...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE SEVERE THREAT WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT...MAINLY ACROSS CENTRAL GEORGIA AS A TROPICAL LOW MOVES ACROSS NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA. SOME OF THE RAIN COULD BE HEAVY...MAINLY SOUTH OF A LINE FROM CORDELE TO SWAINSBORO. THERE COULD BE A FEW LINGERING THUNDERSTORMS OVER THE EASTERN PARTS OF CENTRAL GEORGIA EARLY TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING...ESPECIALLY ACROSS EAST-CENTRAL AND NORTHEAST GEORGIA.
In the hours before
Special weather statement, Jun 5, 4:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT SUN JUN 5 2016
GAZ037-049-050-052115-
MORGAN GA-OCONEE GA-GREENE GA-
443 PM EDT SUN JUN 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 515 PM EDT...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOSTWICK...OR 7 MILES
SOUTH OF WATKINSVILLE...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BISHOP...BARNETT SHOALS...FARMINGTON AND WRAYSWOOD.
LAT...LON 3371 8349 3380 8351 3385 8330 3385 8328
3381 8330 3381 8329 3380 8329 3379 8328
3377 8329 3376 8327 3369 8327
TIME...MOT...LOC 2043Z 266DEG 20KT 3376 8346Special weather statement, Jun 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN JUN 5 2016
GAZ037-038-052145-
OGLETHORPE GA-OCONEE GA-
513 PM EDT SUN JUN 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
EASTERN OCONEE COUNTIES UNTIL 545 PM EDT...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXEYS...OR 8 MILES
SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...MAXEYS...STEPHENS...BARNETT
SHOALS AND HUTCHINGS.
LAT...LON 3373 8306 3374 8322 3376 8328 3374 8330
3374 8331 3384 8334 3386 8331 3385 8328
3388 8326 3395 8313
TIME...MOT...LOC 2113Z 253DEG 21KT 3379 8329The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 4, 8:22 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Jun 4, 8:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jun 4, 9:36 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Jun 4, 10:22 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 23 min |
| Jun 4, 11:52 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 68 min |
| Jun 5, 3:42 AM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jun 5, 4:43 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.